|CD4 Count Decrease & VL Decrease, help why is CD4 going down?
Mar 30, 2014
I was diagnosed about a month ago with a CD4 of 187 and a VL of 34,000. After 5 days on Bactrim and Atripla they took me off Bactrim cause I couldn't breathe. Then after a total of 10 days on Atripla only, I had a VL of 130 and a CD4 of 156. Not sure why the CD4 went down.
I had an allergic reaction to Atripla on the 10th day so I stopped for a week and a was put on Striblid for one day but quit that because it made my bones really hurt. Doctor said I'm sensitive to meds and Atripla would still work so back on Atrpla with benedryl (for the allergic reaction).
Hoping I will be ok, also taking Phentermine 37.5mg (1/2 pill/day) for energy/weight loss. I have PTSD & Bipolar Depression (Military) - not taking any psych meds.
I am wondering why did the CD4 count go down? What can I do to keep it up? Any resistance after 1 week of stopping Atripla? Really scared about this whole thing and I feel dizzy, fatigue and having headaches, adding after I stopped the Atripla I felt fine again, now that I'm back on it I feel the symptoms again.
| Response from Dr. Holodniy
Unlikely that HIV drug resistance would have developed after stopping. It would also have been good to have gotten a resistance test prior to starting HIV meds just to make sure there wasn't already a resistant strain present. Another number to follow is the CD4%, which is a much more stable number over time. The CD4 count can vary significantly because of time of day, stress, other ongoing medical illnesses, among other reasons. I suspect your CD4% stayed the same or actually increased, even though your CD4 count went down a bit. The key to increasing the CD4 count is to find the right HIV regimen that you can tolerate and get your viral load to undetectable and keep it that way.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.